Jun 30, 2011
Yesterday came back from the hostpital.And as my CD4 count dropped the doctor has placed me on the following for 2 weeks. Then another test.
05/24/11 = CD4 Count: 338 cells/mm3 05/24/11 = CD4 %: 28 %
Some i understand, some I dont. As I live in a non english country things can and do get lost in translation.
Is below ok? From what i understand Meds are all generic (not branded)
Started = 06/09/11 Started Retrovir 300 mg/mL 1 x per day @ 20:00 hours
Started = 06/09/11 Started gpo-vir z 250 mg/mL 1 x per day @ 08:00 Hours
Started = 06/09/11 Started Epivir 3TC (LAMIVUDINE) 150 mg/mL 1 x per day @ 20:00
Thank you Tim
| Response from Dr. McGowan
I am glad that you will have access to treatment and are looking for information on staying healthy and fighting the virus.
The combination that you will end up on is a 3 drug combo of AZT (zidovudine/Retrovir) + lamivudine (3TC or Epivir) and nevirapine (Viramune). Which has been a tried and true combination for many years. You would need to be watched for signs of low blood counts (anemia), rashes and liver abnormalities (hepatitis).
All 3 drugs are present in the gpo-vir z. After the first 2 weeks you will increase that to twice a day and stop the other 2 meds. This is because during the first 2 weeks you have to build up the dose of nevirapine. So you only take the gpo-vir z once a day, but still have to take the other 2 twice a day (the retrovir and epivir do not have to build up their dose, they have to be given at full dose from the start). After 2 weeks if you ahve none of the side effects the full dose (twice a day) of the gpo-vir z can be safely given (which contains all 3 drugs) and the other 2 can be stopped.
I hope that makes sense.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.